Vol. 102, No. 1, 1982

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Automorphisms of quotients of ΠGL(ni)

William Charles Waterhouse

Vol. 102 (1982), No. 1, 221–233
Abstract

Quotients of GL(n) by finite subgroups can have radial algebraic automorphisms. More generally, quotients of Π1sGL(ni) by (s 1)-dimensional central subgroups can have automorphisms not induced by automorphisms of ΠGL(ni). This paper works out an explicit description of all their algebraic group automorphisms. As a sample application, the normalizer of the GL(n)-action on Λr(kn) is computed.

Mathematical Subject Classification 2000
Primary: 20G15
Secondary: 14L40
Milestones
Received: 12 August 1981
Revised: 24 November 1981
Published: 1 September 1982
Authors
William Charles Waterhouse